MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012629-19
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 6.0 x 19 mm omni elite stent system was prepared per the instruction for use (ifu) with no issues noted and advanced but could not cross the lesion due to a sharp angulation in the vessel.Therefore, the physician decided to remove the omni elite, but when the device was pulled back there was resistance with the vessel and the stent partially deployed inside the sheath.During removal of the device, the stent dislodged completely and embolized in the groin.The patient had minor surgery to remove the dislodged stent from the groin.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion with severe calcium in the iliac artery.The 6.0 x 19 mm omni elite stent system was prepared per the instruction for use (ifu) with no issues noted and advanced but could not cross the lesion due to a sharp angulation in the vessel.Therefore, the physician decided to remove the omni elite, but when the device was pulled back there was resistance with the vessel and the stent partially deployed inside the sheath.During removal of the device, the stent dislodged completely and embolized in the groin.The patient had minor surgery to remove the dislodged stent from the groin, prolonging hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints reported from this lot.Based on the information provided, the reported difficulties appear to be due to circumstances of the procedure.The reported failure to advance was likely due to anatomical conditions.Additionally, the reported resistance during removal, stent partially deploying in the sheath, and dislodgment was likely the result of interaction with the sheath at the sharp angulation of the vessel.The reported patient effect of stent embolization is listed in the otw omnilink elite instructions for use (ifu) as a known potential complication associated with the use of the device.The stent embolization and minor surgery to remove the stent were related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12616298
Report Number2024168-2021-09131
Device Sequence Number19701264
Product Code NIO
UDI-Device Identifier08717648179518
UDI-Public08717648179518
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012629-19
Device Catalogue Number1012629-19
Device Lot Number9052041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown